Acute clonazepam poisoning: Seeking death or attention?

Navin Patil, N. Karthik Rao, Sushil Kiran Kunder, A. Avinash, Anurag Pathak, Ravi K. Sori, Basavaraj Poojar, George Varghese

Research output: Contribution to journalArticle

Abstract

Benzodiazepines are commonly used in toxic doses as a suicidal modality, majorly because of easy availability. Most often, these drugs do not cause much more than excessive sedation and sleepiness. Rarely, however, they may lead to respiratory depression, coma and may even prove to be fatal. This case report highlights a case of clonazepam poisoning, taken as a suicidal measure. The patient was treated symptomatically, and no specific antidotes were given. The patient survived the poisoning despite intake of tablets equivalent to over 20 mg of the drug.

Original languageEnglish
Pages (from-to)1056-1058
Number of pages3
JournalResearch Journal of Pharmaceutical, Biological and Chemical Sciences
Volume6
Issue number6
Publication statusPublished - 01-01-2015

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Biochemistry, Genetics and Molecular Biology(all)
  • Pharmacology, Toxicology and Pharmaceutics(all)

Cite this

Patil, N., Karthik Rao, N., Kunder, S. K., Avinash, A., Pathak, A., Sori, R. K., ... Varghese, G. (2015). Acute clonazepam poisoning: Seeking death or attention? Research Journal of Pharmaceutical, Biological and Chemical Sciences, 6(6), 1056-1058.